MAUDE Adverse Event Report: ABBOTT VASCULAR INC. Hi-Torque Steelcore¿; Wire, Guide, Catheter

ABBOTT VASCULAR INC. Hi-Torque Steelcore¿; Wire, Guide, Catheter
Model Number 1003282
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported the procedure was to implant a cardiomems sensor.The steelcore guide wire was advanced into the patient followed by the cardiomems delivery catheter over the wire.Prior to deployment of the sensor, an attempt was made to retract the guidewire into the delivery system however it was noted the wire would not retract.After manipulation, the wire was able to be completely removed and a new steelcore wire was advanced.The same issue then occurred with the second wire, with resistance encountered when attempting to retract the wire back into the delivery system.At that point, the physician¿s became concerned there may be an issue with the delivery system itself; therefore the decision was made to remove the entire system, including the wire that remained stuck within the delivery system.Increased resistance was encountered at the sheath site during removal.After additional manipulation, the delivery system was successfully removed through the sheath with the guidewire still stuck at the distal tip.The sensor appeared compromised, so a new delivery system was open and utilized.No issues were encountered with the second delivery system or new guide wire.The second sensor was successfully deployed without additional complications.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficult to remove was unable to be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot level product quality issue.As there was no damage noted to the device during the inspection prior to use, it is likely that interaction with the anatomy/other devices and/or manipulation of the device resulted in the noted device damages (distal core kink, stretched coils, multiple distal core bends) thus resulting in the reported difficult to remove.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
Hi-Torque Steelcore¿
Common Device Name
Wire, Guide, Catheter
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, Reg # 2024168
26531 ynez road
temecula CA 92591 -462
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591--462
+1(951)914-5259
MDR Report Key25410365
Report Number2024168-2026-02288
Device Sequence Number10751469
Product Code DQX
UDI-Device Identifier08717648013959
UDI-Public(01)08717648013959(17)271231(10)6011661
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K982876
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1003282
Device Catalogue Number1003282
Device Lot Number6011661
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/03/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2026
Supplement Date Received by Manufacturer07/16/2026
09/21/2026
Initial Report FDA Received Date06/05/2026
Supplement Report FDA Received Date07/21/2026
09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOMEMS DELIVERY CATHETER
Patient Age73 YR
Patient SexMale
Patient Weight169 LB